Nitrendipine-induced subacute cutaneous lupus erythematosus

Angelo V. Marzano, Alessandro Borghi, Maurizio Mercogliano, Maura Facchetti, Ruggero Caputo

Research output: Contribution to journalArticle

Abstract

A 66-year-old man presented with widespread annular and bullous subacute cutaneous lupus erythematosus (SCLE), developed after starting treatment for hypertension with the calcium channel blocker nitrendipine. A few days after withdrawal of the drug, while cutaneous manifestations were improving, left hemiparesis occurred. Laboratory investigations showed, in addition to anti-Ro, anti-La and anti-histone antibodies, the presence of lupus anticoagulant, anticardiolipin antibodies, prolonged APTT and thrombocytopenia. On the basis of the spontaneous regression of the patient's skin lesions after discontinuation of the drug, a possible relationship between nitrendipine intake, the clinical events and the biological findings is discussed.

Original languageEnglish
Pages (from-to)213-216
Number of pages4
JournalEuropean Journal of Dermatology
Volume13
Issue number2
Publication statusPublished - Mar 2003

Keywords

  • Antiphospholipid syndrome
  • Drug-induced subacute cutaneous lupus erythematosus
  • Nitrendipine

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Nitrendipine-induced subacute cutaneous lupus erythematosus'. Together they form a unique fingerprint.

  • Cite this

    Marzano, A. V., Borghi, A., Mercogliano, M., Facchetti, M., & Caputo, R. (2003). Nitrendipine-induced subacute cutaneous lupus erythematosus. European Journal of Dermatology, 13(2), 213-216.